Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Houston/Galveston, TX

March 19, 201223 counties in Texas

NWS Houston/Galveston, TX issued this flash flood watch at Mar 19, 2012, 3:00 PM CDT for 23 counties in Texas. It took effect at Mar 20, 2012, 3:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 3:00 PM CDT (20:00 UTC)
In effect from
Mar 20, 2012, 3:00 AM CDT
Expired
Mar 20, 2012, 12:00 PM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
None
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WGUS64 KHGX 192000
FFAHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT MON MAR 19 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-202300-
/O.NEW.KHGX.FF.A.0002.120320T0800Z-120320T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
300 PM CDT MON MAR 19 2012

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING 
 THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...
 BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
 GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
 MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
 WALKER...WALLER...WASHINGTON AND WHARTON.

* FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON

* STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO PUMP VERY DEEP
  TROPICAL MOISTURE INTO CENTRAL AND EAST TEXAS AS A VERY STRONG
  AND INTENSE MID AND UPPER LEVEL STORM SYSTEM OUT WEST SLOWLY
  WORKS ITS WAY EASTWARD INTO THE STATE. SHOWERS AND THUNDERSTORMS
  ARE POSSIBLE THROUGH THIS EVENING...BUT THE EXPECTED RAPID
  MOVEMENT OF ANYTHING THAT DOES DEVELOP SHOULD KEEP RAINFALL
  TOTALS ON THE LIGHT TO MODERATE SIDE. INCREASING STORM COVERAGE
  HAS ALREADY BEGUN ACROSS CENTRAL TEXAS...AND THIS ACTIVITY WILL
  MOVE INTO OUR WESTERN COUNTIES BEFORE SUNRISE TUESDAY MORNING.
  WITH STRONG LOW LEVEL WINDS CONTINUING TO PUMP THE DEEP TROPICAL
  MOISTURE INTO THE AREA AND WITH EXTREMELY FAVORABLE WINDS
  ALOFT...HEAVY RAINS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A
  SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL MOVE EASTWARD
  DURING THE DAY ON TUESDAY AND WILL PRODUCE PERIODS OF HEAVY RAIN
  FOR MUCH OF SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO
  AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES OR
  GREATER WHERE ANY TRAINING OF STORMS OCCURS. THE LOWER RAINFALL
  AMOUNTS ARE GENERALLY EXPECTED SOUTH OF THE INTERSTATE 10
  CORRIDOR...AND THE HIGHER AMOUNTS ARE ANTICIPATED TO BE NORTH OF
  THE INTERSTATE 10 CORRIDOR. IT IS LIKELY THAT PORTIONS OF THE
  TEXAS AND LOUISIANA AREA WILL RECEIVE 5 OR MORE INCHES OF RAIN
  BEFORE THIS EVENT COMES TO AN END.

* HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS
  THE DAY PROGRESSES ON TUESDAY. HOWEVER...THERE IS CONCERN AS TO
  HOW FAR EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE
  THE CENTRAL TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM
  MEANDERS A LITTLE FURTHER WEST THAN ANTICIPATED...THEN HEAVY
  RAINFALL ACROSS EASTERN PORTIONS OF SOUTHEAST TEXAS MIGHT BE
  SLOW TO MOVE EAST OF THE AREA...AND THIS COULD RESULT IN GREATER
  RAINFALL TOTALS THAN CURRENTLY ANTICIPATED. ALSO...THERE ARE
  SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST
  TEXAS. IF THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED
  LOCATIONS COULD AGGRAVATE THE THREAT FOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
060 
WGUS64 KHGX 200940
FFAHGX

FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
440 AM CDT TUE MAR 20 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-201745-
/O.CON.KHGX.FF.A.0002.000000T0000Z-120320T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
440 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
 COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...
 JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK...
 SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND 
 WHARTON.

* THROUGH 6 PM

* A LINE OF STRONG TO SEVERE STORMS WILL BE MOVING INTO THE AREA
  FROM THE WEST THIS MORNING. WITH STRONG LOW LEVEL WINDS
  CONTINUING TO PUMP THE DEEP TROPICAL MOISTURE INTO THE AREA AND
  WITH EXTREMELY FAVORABLE WINDS ALOFT...HEAVY RAINS ARE EXPECTED
  WITH THESE STORMS. THIS BOUNDARY WILL MOVE EASTWARD DURING THE
  DAY TODAY AND WILL PRODUCE PERIODS OF HEAVY RAIN FOR MUCH OF
  SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO 3
  INCHES WITH ISOLATED AMOUNTS OF 5 TO 7 INCHES OR GREATER WHERE
  ANY TRAINING OF STORMS OCCURS. THE LOWER RAINFALL AMOUNTS ARE
  GENERALLY EXPECTED SOUTH OF THE INTERSTATE 10 CORRIDOR...AND THE
  HIGHER AMOUNTS ARE ANTICIPATED TO BE NORTH OF THE INTERSTATE 10
  CORRIDOR. IT IS LIKELY THAT PORTIONS OF THE TEXAS AND LOUISIANA
  AREA WILL RECEIVE 5 OR MORE INCHES OF RAIN BEFORE THIS EVENT
  COMES TO AN END.

* HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS
  THE DAY PROGRESSES. HOWEVER...THERE IS CONCERN AS TO HOW FAR
  EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE THE
  CENTRAL TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM
  MEANDERS A LITTLE FURTHER WEST THAN ANTICIPATED... THEN HEAVY
  RAINFALL ACROSS EASTERN PORTIONS OF SOUTHEAST TEXAS MIGHT BE
  SLOW TO MOVE EAST OF THE AREA...AND THIS COULD RESULT IN GREATER
  RAINFALL TOTALS THAN CURRENTLY ANTICIPATED. ALSO... THERE ARE
  SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP TONIGHT
  THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST TEXAS. IF
  THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED LOCATIONS
  COULD AGGRAVATE THE THREAT FOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
371 
WGUS64 KHGX 201440
FFAHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 AM CDT TUE MAR 20 2012

TXZ195>197-210-211-226-235-236-201545-
/O.CAN.KHGX.FF.A.0002.000000T0000Z-120320T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-MATAGORDA-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EDNA...EL CAMPO...LAKE SOMERVILLE...PALACIOS...PIERCE...SEALY...
WEIMAR...WHARTON
940 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS HAS BEEN
CANCELLED. THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA AND
HAS DECREASED THE RISK FOR FLASH FLOODING.

$$

TXZ163-164-176>179-198>200-212>214-227-237-238-201700-
/O.EXT.KHGX.FF.A.0002.000000T0000Z-120320T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...
BROOKSHIRE...CLEVELAND...COLDSPRING...CONROE...CORRIGAN...
CROCKETT...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON...
GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...
LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
ONALASKA...PASADENA...PEARLAND...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SHEPHERD...SUGAR LAND...TEXAS CITY...THE WOODLANDS...
TOMBALL...TRINITY...WILLIS...WINNIE
940 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...
 GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...MONTGOMERY...
 POLK...SAN JACINTO...TRINITY...WALKER AND WALLER.

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING STEADILY EASTWARD
  THIS MORNING AND HAVE PRODUCED RAINFALL TOTALS AVERAGING BETWEEN
  1/2 AND 3 INCHES. RAINS ARE EXPECTED TO CONTINUE MOVING OFF TO
  THE EAST...AND BY AROUND NOON THE MAJORITY OF THE HEAVIEST
  RAINFALL IS EXPECTED TO BE COMING TO AN END. THEREFORE...THE
  FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT NOON. LOCALIZED
  FLOODING...ESPECIALLY IN NORMAL FLOOD PRONE SPOTS...COULD STILL
  BE EXPERIENCED BEFORE ACTIVITY TAPERS OFF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
539 
WGUS64 KHGX 201703
FFAHGX

FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1203 PM CDT TUE MAR 20 2012

TXZ163-164-176>179-198>200-212>214-227-237-238-201815-
/O.EXP.KHGX.FF.A.0002.000000T0000Z-120320T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...
BROOKSHIRE...CLEVELAND...COLDSPRING...CONROE...CORRIGAN...
CROCKETT...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON...
GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...
LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
ONALASKA...PASADENA...PEARLAND...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SHEPHERD...SUGAR LAND...TEXAS CITY...THE WOODLANDS...
TOMBALL...TRINITY...WILLIS...WINNIE
1203 PM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH EXPIRED AT NOON CDT TODAY...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS EXPIRED AT NOON
CDT TODAY. SHOWER AND THUNDERSTORM COVERAGE WILL CONTINUE TO DECREASE
THIS AFTERNOON AS THE STORM SYSTEM CONTINUES TO SLOWLY MOVE OFF TO THE
EAST. SOME LOCALLY HEAVY RAINFALL MAY STILL OCCUR EARLY THIS AFTERNOON
WHICH COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN NORMAL FLOOD
PRONE LOCATIONS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 3:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 19, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT MON MAR 19 2012

...FLASH FLOOD WATCH IN EFFECT ON TUESDAY FROM 3 AM TO 6 PM...

.DISCUSSION...
STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS HAVE BEEN OCCURRING ACROSS
MUCH OF SOUTHEAST TEXAS TODAY (GUSTS AS HIGH AS 35 TO 40 MPH)...AND
SIMILAR WINDS ARE EXPECTED TO PERSIST FOR A LOT OF THE AREA THROUGH
TONIGHT UNDER A TIGHTENED PRESSURE GRADIENT...SO THE WIND ADVISORY REMAINS
IN EFFECT. SOME RAPIDLY NORTHWARD MOVING SHOWERS ARE BEGINNING TO DEVELOP
ACROSS PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON AS THIS STRONG WIND
FIELD IS HELPING TO FUEL THE STORM SYSTEM ORGANIZING TO OUR WEST AND
NORTHWEST. OUR AREA COULD SEE INCREASING SHOWER/THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON THROUGH THIS EVENING (SOME COULD BE STRONG)...BUT
THE MAJORITY OF THE ANTICIPATED STRONG/SEVERE STORMS AND HEAVY RAINS
FOR OUR AREA WILL BE MOVING INTO OUR WESTERN COUNTIES BEFORE SUNRISE
TOMORROW MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG DAMAGING
WINDS...WITH LARGE HAIL AND ISOLATED TORNADOES CLOSE BEHIND. SEVERE
THUNDERSTORM AND/OR TORNADO WATCHES WILL LIKELY BE ISSUED BY THE STORM
PREDICTION CENTER. THE COMBINATION OF THE STRONG LOW LEVEL WINDS CONTINUING
TO PUMP DEEP TROPICAL MOISTURE INTO THE AREA AND THE EXTREMELY FAVORABLE
WIND FIELD ALOFT WILL LEAD TO THE DEVELOPMENT OF HEAVY RAINS ALONG AND
AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL MOVE EASTWARD
DURING THE DAY ON TUESDAY AND WILL PRODUCE PERIODS OF HEAVY RAIN FOR
MUCH OF SOUTHEAST TEXAS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO
3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES OR GREATER WHERE ANY
TRAINING OF STORMS OCCURS. THE LOWER RAINFALL AMOUNTS ARE GENERALLY
EXPECTED SOUTH OF THE INTERSTATE 10 CORRIDOR...AND THE HIGHER AMOUNTS
ARE ANTICIPATED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR. IT IS LIKELY
THAT PORTIONS OF THE TEXAS AND LOUISIANA AREA WILL RECEIVE 5 OR MORE
INCHES OF RAIN BEFORE THIS EVENT COMES TO AN END.

HEAVY RAINS ARE EXPECTED TO COME TO AN END FROM WEST TO EAST AS THE
DAY PROGRESSES ON TUESDAY. HOWEVER...THERE IS CONCERN AS TO HOW FAR
EAST THE BOUNDARY WILL GET DUE TO THE LOCATION OF WHERE THE CENTRAL
TEXAS STORM SYSTEM EVENTUALLY STALLS. IF THE SYSTEM MEANDERS A LITTLE
FURTHER WEST THAN ANTICIPATED...THEN HEAVY RAINFALL ACROSS EASTERN
PORTIONS OF SOUTHEAST TEXAS MIGHT BE SLOW TO MOVE EAST OF THE AREA...AND
THIS COULD RESULT IN GREATER RAINFALL TOTALS THAN CURRENTLY ANTICIPATED.
ALSO...THERE ARE SOME INDICATIONS THAT ADDITIONAL RAINFALL COULD DEVELOP
TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHEAST
TEXAS. IF THIS OCCURS...ANY RAINS FALLING OVER ALREADY SOAKED LOCATIONS
COULD AGGRAVATE THE THREAT FOR FLOODING.

A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF SOUTHEAST TEXAS ON
TUESDAY FROM 3 AM TO 6 PM.

DRIER WEATHER WITH COOLER OVERNIGHT LOWS AND WARMISH AFTERNOON HIGHS
IS STILL EXPECTED AFTER WEDNESDAY AND ON INTO THE WEEKEND AS UPPER LEVEL
RIDGING BUILDS INTO THE AREA FROM THE SOUTH.

42

&&

.MARINE...
FORECAST MODELS CONTINUE TO BE QUITE CONSISTENT WITH INCREASED
SOUTHERLY WINDS TONIGHT INTO TUE MORNING. SCA WILL REMAIN FOR ALL
WATERS AND COULD SEE GUSTS TO GALE FORCE WITH SEAS BUILDING TO 10
FEET...POSSIBLY HIGHER IN OFFSHORE AREAS. THUNDERSTORMS SHOULD PUSH
OFF THE COAST DURING THE DAY TUE WITH A FRONTAL BOUNDARY. WINDS
SHOULD GO OFFSHORE AND INCREASE BY WED MORNING WITH A STRONGER
FRONTAL PUSH. OFFSHORE WINDS QUICKLY TURN BACK ONSHORE BY THU
THROUGH THE END OF THE WEEK BUT REMAIN AT LOW/MODERATE LEVELS.
ROUGH SEAS THROUGH TUE/WED SHOULD SUBSIDE BACK TO LOW LEVELS FOR THE
END OF THE WEEK.

39

&&

.AVIATION...
18Z TAF DISCUSSION...
SHOULD BE RELATIVELY QUIET FOR THE FIRST 12 HOURS OF THE TAF BUT
IT WILL BE THE LAST 12-18 HRS WHERE CONDITIONS GET TOUGH. MAIN
CONCERN FOR THE FIRST 12 HRS WILL BE STRONG SE WINDS WITH GUSTS
30KTS. GENERALLY EXPECTING VFR CIGS THIS AFTERNOON WITH MAYBE A
PASSING SHOWER. CIGS SHOULD DROP TO MVFR LEVEL AS HAS BEEN THE
CASE THE LAST COUPLE OF DAYS. MVFR SHOULD CONTINUE THROUGH
TOMORROW MORNING. LLJ EXPECTED TO INCREASE TO 50-60KTS PER LATEST
MODEL GUIDANCE SO ADDED LLWS TO TAF STARTING AT 05Z DESPITE WINDS
REMAINING AROUND 15KTS OVERNIGHT.

TOUGHEST PART OF TAF WILL BE TIMING EXPECTED LINE OF TSRA. SOME
COULD BE STRONG/SEVERE SO WILL TEMPO +TSRA AS LINE PASSES
THROUGH. EXPECT LINE TO GET TO KCLL AROUND 12Z AND THEN HOUSTON
METRO AREA FROM 15Z-18Z TOMORROW. TIMING OF LINE WILL BE ADJUSTED
AS NEW MODEL RUNS COME IN AND SQUALL LINE CONTINUES TO DEVELOP
OVER C TX.

39

&&

.CLIMATE...
HERE ARE THE RECORD RAINFALL AMOUNTS FOR TOMORROW (MARCH 20TH).

CLL - 1.65 INCHES SET IN 2006
IAH - 7.47 INCHES SET IN 1972
HOU - 1.71 INCHES SET IN 1985
GLS - 2.37 INCHES SET IN 1985

42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  70  54  67  49 /  80  90  50  30  10
HOUSTON (IAH)              71  76  57  68  51 /  40  90  50  40  10
GALVESTON (GLS)            72  76  60  68  61 /  30  90  60  50  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Mar 19, 5:29 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
529 AM CDT MON MAR 19 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-201200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
529 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...A WIND ADVISORY IS IN EFFECT...
...A SMALL CRAFT ADVISORY IS IN EFFECT...
...POTENTIAL FOR SEVERE STORMS AND/OR LOCALLY HEAVY RAIN TONIGHT INTO
WEDNESDAY MORNING...

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED. EXPECT SOUTH WINDS 20 TO 30 MPH
WITH SOME GUSTS TO 40 MPH INLAND. BREEZY CONDITIONS AND BUILDING
SEAS ARE EXPECTED OFFSHORE. SCATTERED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE TODAY. CONSIDERING THE STRONG LOW LEVEL WINDS IN
PLACE...ANY ISOLATED STRONGER CELLS WILL BE CAPABLE OF PRODUCING
WIND DAMAGE.

A SQUALL LINE IS EXPECTED TO DEVELOP WEST OF THE AREA TONIGHT.
THIS LINE OF OF STRONG TO SEVERE STORMS SHOULD BE APPROACHING A
COLLEGE STATION TO EDNA LINE AROUND 6 AM. ALL SEVERE WEATHER TYPES ARE
POSSIBLE WITH THIS STORM SYSTEM INCLUDING DAMAGING WINDS...HAIL...ISOLATED
TORNADOES AND LOCALLY HEAVY RAINFALL. DAMAGING WINDS APPEAR TO BE
THE PRIMARY WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SQUALL LINE MENTIONED ABOVE SHOULD CONTINUE MOVING EASTWARD
THROUGH SOUTHEAST TEXAS ON TUESDAY. IT SHOULD BE SITUATED ALONG
THE HIGHWAY 59 AROUND NOON THEN INTO EASTERN PARTS OF SOUTHEAST
TEXAS DURING THE MID AND LATE AFTERNOON HOURS AS ITS EASTWARD
PROGRESS SLOWS. DAMAGING WINDS...HAIL...ISOLATED TORNADOES AND
LOCALLY HEAVY RAINFALL REMAIN POSSIBLE WITH DAMAGING WINDS THE
PRIMARY WEATHER THREAT. THROUGH EARLY TUESDAY EVENING...RAINFALL
ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 3 INCHES WITH SOME
ISOLATED 3 TO 5 INCH RAINFALL AMOUNTS POSSIBLE WHERE TRAINING
CELLS OCCUR. LOCATIONS NORTH OF A COLUMBUS TO LIVINGSTON LINE
APPEAR TO BE SITUATED IN THE MORE FAVORABLE LOCATION TO SEE THE
HIGHER RAINFALL TOTALS.

RAINFALL CHANCES WILL CONTINUE TUESDAY NIGHT AND EARLY WEDNESDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE OVERHEAD. THOUGH
CONSIDERABLE UNCERTAINTY EXISTS AT THIS TIME...WE WILL BE MONITORING THE
POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL ACROSS EASTERN PARTS OF
SOUTHEAST TEXAS.

IN ADDITION TO OUR LOCAL RAINFALL...CONSIDERABLE RAINFALL AMOUNTS ARE
ALSO EXPECTED OVER NORTH TEXAS INTO MIDWEEK SO RIVER LEVELS ARE EXPECTED
TO RISE AND SHOULD ALSO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATE TONIGHT AND TUESDAY.

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.